Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Problems about fever with stiffness in the joints - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I have had a fever between 100+ - 102+ since Saturday (that I know of). All of my joints are painful (sharp, shooting pain) and I experience significant stiffness in my legs and lower back, especially when I stand from a sitting position (has been going on for awhile). Additionally, my feet hurt and tingle in the mornings when I stand. The ball of my right foot hurts throughout the day which I have also been experiencing for some time now. I am coughing significantly (not a dry cough), wheezing, and my chest hurts somewhat. I am not overly congested. My appetite has decreased. I am very, very fatigued. I have had some headaches but not many. I did make an appointment with my PCP today but would like your opinion.
Doctor :   Hi
Doctor :   let me read your query
User :   hello
Doctor :   so you have developed a cold and cough and all these symptoms have begun, is this right ?
User :   Never a cold - just the symptoms I listed
Doctor :   do u have any nose blocks ?
Doctor :   any sorethroat ?
User :   No - although I have been taking Allegra and Nasonex to keep my passages clear
User :   No sore throat
Doctor :   this seems to be a streptococcal infection
User :   please explain
Doctor :   any streptococcal infection can cause, the symptoms that you have
User :   Treatment?
Doctor :   high grade fever, body and joint aches, congested nasopharyngeal tract , etc
Doctor :   you might need some antibiotics to clear the infection
Doctor :   but before that getting a few tests like ESR, and throat swab may help
User :   What is n ESR?
Doctor :   it is also called a sed rate (sedimetation rate) , a sign of inflammaiton
User :   Still do not understand - sorry
Doctor :   ESR = RBC sedimentation rate
Doctor :   this is a nonspecific sign, that increases when there is a infection or inflammation in the body
User :   I just looked it up and have a better understanding
User :   Will an antibiotic wipe it out?
Doctor :   yes
User :   Thanks - I guess I will find out after my visit with my PCP - I appreciate your time
Doctor :   treatment with antibiotic either amoxicillin or a azithromycin will help
Doctor :   amoxicillin or azithromycin would help
Doctor :   you are most welcome
User :   Okay - Just need to clear this up before I fly Thursday (I am a flight attendant).
Doctor :   yes, there are a few more days left
User :   Thank goodness!
Doctor :   you will recover with 2-3 days of antibiotics
User :   A passenger probably passed on germs to me!!
Doctor :   yes, travellers are frequently associated with infections of this sort
User :   A plane is an incubator for germs, that's for sure
Doctor :   yes it is,
User :   Have a good day doctor
Doctor :   you too
Doctor :   take care and have a speedy recovery
User :   Thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor